Advertisement

Jump to content


Photo

IBS caused by NSAIDs thread


  • Please log in to reply
12 replies to this topic

#1 SpAsMaN*

SpAsMaN*

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 9,139 posts

Posted 22 July 2006 - 03:59 PM

Advertisement
OK,that's abnormal.I've never recover from NSAID 10 years ago.Who else has this problem?I know a lot of people here can't take NSAID.Especially those with IBD. Posted Image
---------------------------------
-->IBS INDUCED BY NSAIDS NAPROXEN
-->NSAIDS YOU SUCKS!!!
-Permanent discomfort/cecum&sigmoid stuck/trapped gas-
---->IBS-Type constipation normal transit time(diagnose with non-relaxing puborectalis december 2005)
--->Pubic nevralgia
***WORST PERMANENTLY SINCE RIFAXIMIN


Advertisement

#2 honugirl AKA Accident Girl

honugirl AKA Accident Girl

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 1,799 posts

Posted 22 July 2006 - 04:30 PM

Spasman,I believe that my IBS was caused by NSAID use back when I had a bad shoulder injury with arthritis. I was on celebrex, vioxx, ultram, ibuprofen, etc. After that my pain began. Now I have to take them, but I try not to. I think it does increase my pain when I take them. I don't have much of a choice only because I'm accident prone, always hurting something. I know that if I take them one day, I can't the next. Which really stinks because I believe that had I taken them straight through, my ankle would be healed by now instead of still being screwed up.
343 Never Forget!

#3 Nick65

Nick65

    Prolific Member

  • Members
  • PipPipPip
  • 343 posts

Posted 22 July 2006 - 05:38 PM

Try Acupuncture for Arthiritis - It is incredible for that Posted Image I have had 35+ ops on my legs and I had Arthiritis all over me, but it's all gone, except on days when it's humid or there is a storm approaching - Then my Arthiritis goes MAD !!!But it is a seriously good investment in the old bod - Worth every penny Posted Image

#4 degrassi

degrassi

    Prolific Member

  • Members
  • PipPipPip
  • 517 posts

Posted 22 July 2006 - 06:15 PM

I dont' know if my IBS was directly brought on by NSAIDS but I do think they might have been part of it. Before I got IBS i was taking a ton of powerful pain killers and and bunch of other medication(NSAIDS included). I was only 14 at the time and I dont' think all those meds were good for my young body. I developed IBS after I was already taking all those meds, so I think they played a part in my getting IBS. I do remember one perticular NSAIDS incident. I took naperson(NOt sure if that the right name) and I had lots of stomach upset as a side effect. BUt i didn't get my severe IBS for a while after that.Today I dont' have any effects if i take ibuprofen and take it on an occasional basis.

#5 honugirl AKA Accident Girl

honugirl AKA Accident Girl

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 1,799 posts

Posted 22 July 2006 - 06:23 PM

Just before I left Missouri I would be in complete agony from the pressure changes during the severe storms. All my joints would be in severe pain. I've tried acupuncture before, it sort of worked. I'm lucky, I've had a few chunks of bone taken out and now I don't have any more arthritis in my shoulder. I wish that there would be more research into the relationship between NSAID's and IBS because I think there's a huge correlation there. Maybe we should try to convince Bill and Melinda Gates to start funding digestive disorders along with all of their AIDS research?
343 Never Forget!

#6 SpAsMaN*

SpAsMaN*

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 9,139 posts

Posted 22 July 2006 - 09:00 PM

OMG,Degrassi!Maybe we've got a "bad batch" Posted ImageWhen did you start with IBS?Check this post!:NAPROSYN WAS MY IBS MAKER:http://ibsgroup.org/groupee/forums/a/tpc/f...08502#995108502
---------------------------------
-->IBS INDUCED BY NSAIDS NAPROXEN
-->NSAIDS YOU SUCKS!!!
-Permanent discomfort/cecum&sigmoid stuck/trapped gas-
---->IBS-Type constipation normal transit time(diagnose with non-relaxing puborectalis december 2005)
--->Pubic nevralgia
***WORST PERMANENTLY SINCE RIFAXIMIN

#7 degrassi

degrassi

    Prolific Member

  • Members
  • PipPipPip
  • 517 posts

Posted 22 July 2006 - 09:58 PM

My IBS-D started in about 1999-2000. When i took naprosyn I made me sick but I dont' remember the symptoms continuing after i stopped it. My ibs didn't really start untill later but I was still on other meds at the time. I think all the different meds combined helped contribute to my IBS.In your other post you say "It was in 1996 and i still have mucosa damage in my lower bowel!" How do you know you still have damage, or if there was any damage in the first place. LAter in that same post you say a colonoscopy a few months later revealed a normal bowel. So if there is no evidence of damage how do yo uknow its the NSAIDS fault you got IBS?

#8 SpAsMaN*

SpAsMaN*

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 9,139 posts

Posted 22 July 2006 - 10:11 PM

quote:
In your other post you say "It was in 1996 and i still have mucosa damage in my lower bowel!" How do you know you still have damage, or if there was any damage in the first place. LAter in that same post you say a colonoscopy a few months later revealed a normal bowel. So if there is no evidence of damage how do yo uknow its the NSAIDS fault you got IBS?
Simply because Naprosyn gave me the most horrible lower cramps for 1.5 hours.Then to the E.R. i went and i have had an huge enema. Posted ImageI've never recover from it.I mean i got IBS from it rigth away. Posted Image
---------------------------------
-->IBS INDUCED BY NSAIDS NAPROXEN
-->NSAIDS YOU SUCKS!!!
-Permanent discomfort/cecum&sigmoid stuck/trapped gas-
---->IBS-Type constipation normal transit time(diagnose with non-relaxing puborectalis december 2005)
--->Pubic nevralgia
***WORST PERMANENTLY SINCE RIFAXIMIN

#9 SpAsMaN*

SpAsMaN*

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 9,139 posts

Posted 22 July 2006 - 10:19 PM

Well Degrassi,i have to admit i have hold urin quit a bit before the NSAIDS event.This has sensitize my pelvic area.So maybe i took Naprosyn at the wrong moment.Holding urin cause pelvic sensitization:http://ibsgroup.org/groupee/forums/a/tpc/f...261/m/532105742
---------------------------------
-->IBS INDUCED BY NSAIDS NAPROXEN
-->NSAIDS YOU SUCKS!!!
-Permanent discomfort/cecum&sigmoid stuck/trapped gas-
---->IBS-Type constipation normal transit time(diagnose with non-relaxing puborectalis december 2005)
--->Pubic nevralgia
***WORST PERMANENTLY SINCE RIFAXIMIN

#10 Rowe2

Rowe2

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 1,749 posts

Posted 22 July 2006 - 10:56 PM

I am Posted Image as I've never heard of this before...

#11 honugirl AKA Accident Girl

honugirl AKA Accident Girl

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 1,799 posts

Posted 22 July 2006 - 11:12 PM

I was under quite a bit of stress too while taking NSAID's. Maybe the combination of the two is what caused my IBS.
343 Never Forget!

#12 bkitepilot

bkitepilot

    Prolific Member

  • Members
  • PipPipPip
  • 439 posts

Posted 23 July 2006 - 09:14 AM

NSAIDS caused me to have ulcer disease which resulted in a complete small bowel obstruction, resulting in a resection 2 1/2 yrs ago. Before this I was IBS-C, now I have radical changes between C & D..... AARGH! And when I say radical I mean the potty better be only steps away. I can't take anything for the D because it doesn't work for one thing, then later stops me up miserably..... can't take anything for the C or it's even worse the other way.I do have Rheumatoid Arthritis so need to take something.... Celebrex is the only 'safe' thing out there that sorta works..... VIOXX was my baby until they took it away. Nothing has worked as well since, not to mention it was easy on the tummy.Always open for new input. Life can suck with this "####"!!

#13 Paul Rainwater

Paul Rainwater

    New Member

  • Members
  • Pip
  • 1 posts

  • IBS Penpal
  • Country:Thailand

Posted 12 December 2013 - 11:15 PM

IBS Induced by NSAIDS: this sounds like what I have, after 5 months on Indometacin for a back injury I recently developed a peptic bleeding ulcer and was treated with Omeprazole / Prilosec for 6 weeks. The pain stopped in my stomach but moved into my lower abdominal area to the right of my belly button and below and has not gotten much better now going on 4 weeks. My GP doctor started me on Elavil last week and I took my last Prilosec today, I am wondering if I should continue the Prilosec or what after 6 weeks on that drug. I am an Expat USA citizen having financial stress and no family support living alone in Thailand trying to survive on my savings, lost my job almost 2 years ago and have no medical insurance. Any ideas or comments would be appreciated, also note I was diagnosed with IBS 5 years ago here after they could find nothing from my barium enema x rays. My current doctor says a barium enema is not effective for examining the lower abdominal area and I need a CT Scan with a IV dye injection procedure. Thanks to SpAsMan for starting this thread and the comments from everyone, Paul...


"To lose your fear of death, first you must lose your fear of living" Anita Moorjani






Advertisement


About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2014 IBS Self Help and Support Group All rights reserved

Website Monitoring by: AlertBot



This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here